MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY DELTA; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC INFINITY DELTA; PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Model Number MS18597
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
On 1jun2023 it was reported to a dräger technician that an event occurred with a dräger infinity delta patient monitor mounted to a dräger primus anesthesia workstation where it was reported that the monitor did not alarm and the involved patient died.The customer is not providing further information until their internal investigation is completed.On 5jun2023 dräger received a user facility report regarding the event in which ventilation problems during a surgery performed with a combination of a dräger primus anesthesia workstation and a dräger delta patient monitoring system were mentioned.As further information is not currently available, we are considering the allegation to be against both the primus and the delta.Remark: since the product responsibility for the used devices is with two different manufacturing sites in the dräger organization, two files for the documentation of investigation have been opened: internal reference # (b)(4) (mdr 9611500-2023-00213) for the primus anesthesia workstation and # (b)(4) (mdr 1220063-2023-00018) for the delta patient monitoring system.
 
Additional Manufacturer Narrative
It was confirmed to dräger during the course of investigation that the patient died.The customer added the information that a breathing filter of type safestar 55 plus was used in the set-up, too.The primus anesthesia workstation was tested by dräger in follow-up of the event against full scope of specifications and, no deviations could be found.The log file covering the period in question could be analyzed which did not reveal any indication for the potential presence of a device malfunction.It can be derived from the logs that the ventilation was unremarkable in the beginning but that disturbances occurred during the wake-up phase after the dosage of volatile anesthetics was stopped.The device has posted appropriate alarms to indicate the measured deviations from the set ventilation parameter.The log further indicates that the device was used for other surgeries afterwards which substantiates the conclusion that there was/is no issue with the device which would require repair or correction.The delta patient monitor was tested by a third-party service provider whereby no deviations from specification were determined.There was no log information in regard to monitored parameter and potential alarms issued by the monitor available anymore since the patient was released from monitoring which erases all data.The error log does not contain any entry for the relevant period which leads to the conclusion that the device worked as intended during the concerned procedure.The breathing filter was not handed over to dräger for evaluation so far.Dräger concludes the following: the exact root cause for the disturbance of ventilation cannot be determined on the base of the available information.The log file for the primus indicates that the device has delivered as set and that the procedure was uneventful until the wake-up phase started.The dosage of volatile anesthetics was active between start of procedure at 09:25 am until approx.10:00 am.In the following, ventilation was disturbed which triggered numerous alarms at the workstation.The patient was disconnected from the device after 1pm.Dräger concludes that there was room to react upon the alarms posted by the device.There was no event data for the patient monitor available but from the fact that no nonconformities were found during testing in follow-up is concluded that the device worked as intended during the course of event.No statement in regard to the breathing filter can be made since it was not made available to dräger.H3 other text : device was tested by third-party service provider.
 
Event or Problem Description

Brand Name
INFINITY DELTA
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9783798000
MDR Report Key17098795
Report Number1220063-2023-00018
Device Sequence Number1932078
Product Code MHX
UDI-Device Identifier04049098004152
UDI-Public04049098004152
Combination Product (Y/N)N
PMA/510(K) Number
K070566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS18597
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Outcome Attributed to Adverse Event Death;
Patient Age36 YR
Patient SexMale